MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0420
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 57.0 and 68.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.Conclusions: evaluation of the returned device confirmed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If the mid-joint is retracted proximal to the friction lock, it may cause difficulty during use.This type of damage inadvertently occurred due to improper handling during preparation for the procedure, as was mentioned in the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the radiology technician inadvertently pulled a ruby coil out of its introducer sheath prior to insertion into the microcatheter.The ruby coil was unsheathed prior to use and therefore, was not used in the procedure.The procedure was completed using additional ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6973340
Report Number3005168196-2017-01857
Device Sequence Number19131769
Product Code HCG
UDI-Device Identifier00814548012865
UDI-Public00814548012865
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date04/19/2025
Device Catalogue NumberRBY2C0420
Device Lot NumberF75792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1